MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis revealed that the device passed visual examination but failed functional testing due to an open connection within one of the wires of the cable at the connector's side.The most likely root cause of the reported event can be attributed to wear on the strain relief as a result of excessive bending.The usage pattern most likely contributed to the fraying or breaking of the cable wire.Per the instructions for use (ifu): the hvad controller requires two power sources for safe operation: either two batteries, or one battery and an ac adapter or dc adapter.The instructions for use (ifu) and patient manual include a reference guide for both visual and tone alarms including potential causes and actions to take.The cac adapter has cables that connect to the controller and into an electrical outlet.The instructions for use (ifu) and patient manual instruct the user that a green indicator light on the adapter will indicate proper connection.If the ac/dc indicator doesn't turn green, the controller is using battery power and the "power disconnect" alarm will sound.The ifu cautions users to not force connectors together without proper alignment.Forcing together misaligned connectors may damage the connectors.Users are instructed to return any damaged components to the manufacturer.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
A patient reported that his/her cac adapter was alarming and beeping at night and intermittently shutting off. this was associated with no reported patient issue or injury. the patient is noted to need a new cac adapter.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6819019
Report Number3007042319-2017-02838
Device Sequence Number16183630
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2014
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight81